MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Corneal Edema (1791); Eye Injury (1845); Intraocular Pressure Increased (1937); Prolapse (2475); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3:81 - other: the device is not returning for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device cannot be completed.A review of the device record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had a broken haptic and therefore had to be removed from the patient's right eye and replaced with a new one with the same model and diopter size power iol there was no incision enlargement, no vitrectomy, and no sutures done.Patient outcome noted some swelling but improving.The suspect product was discarded.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: new information received that the haptic was still in the cartridge after the rest of the lens was injected.It was confirmed that the haptic was completely detached.The customer claimed that they didn¿t examine the cartridge until later since it was not immediately noticed.Only when the lens was unable to be centered did the doctor check the second side of the lens as it was already in the bag.At this time it became clear that the second haptic was missing and they checked the cartridge.Therefore, section h6: medical device problem code: 1069 (break) that was submitted in the initial report was incorrect.Correct medical device problem code is (1261 - material fragmentation).This field is updated to correct code.Section h6: medical device problem code: 1261 (material fragmentation).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information received indicated that the patient still has some inflammation, and the iris atrophy is permanent.That given her need to stay on higher dose steroids longer she is now also experiencing elevated eye pressure and has been started on another prescription drop for pressure control.The doctor explained that the need for explantation of the suspect lens caused the increased corneal edema and the damaged lens also likely contributed to the damage of the sub-incisional surgical site.Unfortunately, the suspect lens was unable to be explanted in the manner that the doctor usually was able to explant the non-johnson and johnson lenses.As such the patient experienced discomfort while explanting and was bearing down in pain.This most likely contributed to the iris prolapse intraoperatively and subsequent iris atrophy.It was noted that, explantation of other types of lenses has not typically cause these issues but it was the doctor's experience with this case.The report type ¿product problem¿ was initially selected in the initial mdr report; however, based on the additional information received, the report type now would need to be updated to ¿adverse event¿ and ¿product problem¿.Hence, the following fields have been updated accordingly to correct the information reported in the initial mdr report and to capture the new information received: additional information: section h6: health effect impact code: 4644 - medication required.Section h6: health effect clinical code: 1791 - corneal edema.Section h6: health effect clinical code: 2475 - prolapse.Section h6: health effect clinical code: 1845 - eye injury.Section h6: health effect clinical code: 1937 - intraocular pressure increased.Corrected data: section b1: report type: adverse event.Section b2: outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage (devices).Section h1: type of reportable event: serious injury.Section h6: health effect clinical code: 4582 (to capture hs-no patient involvement / no harm).This code no longer applies.Corrected data: in review, it was noted that an old verbiage for ¿h3-other (81)¿ was inadvertently entered in the section ¿h10¿ of the initial mdr report; therefore, the information has been updated in this supplemental mdr report as indicated below accordingly: section h3-other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17666736
Report Number3012236936-2023-02239
Device Sequence Number6994085
Product Code MJP
UDI-Device Identifier05050474746688
UDI-Public(01)05050474746688(17)240627
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/05/2023
09/05/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date09/12/2023
09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale